Alert archive / Georgia / Dense Fog Advisories in 2021
Dense Fog Advisory 9, NWS Atlanta, GA
NWS Atlanta, GA issued this dense fog advisory at Jun 4, 2021, 7:23 AM EDT for 18 counties in Georgia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2021, 7:23 AM EDT (11:23 UTC)
- Expired
- Jun 4, 2021, 10:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 130 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
771 WWUS72 KFFC 041123 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 723 AM EDT Fri Jun 4 2021 GAZ001>009-011>015-019-020-030-031-041400- /O.NEW.KFFC.FG.Y.0009.210604T1123Z-210604T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-Floyd-Bartow-Polk- Paulding- Including the cities of Calhoun, Dahlonega, Rome, and Cartersville 723 AM EDT Fri Jun 4 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Portions of north central, northeast and northwest Georgia. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low-beam headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
240 WWUS72 KFFC 041402 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1002 AM EDT Fri Jun 4 2021 GAZ001>009-011>015-019-020-030-031-041515- /O.EXP.KFFC.FG.Y.0009.000000T0000Z-210604T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-Floyd-Bartow-Polk- Paulding- Including the cities of Calhoun, Dahlonega, Rome, and Cartersville 1002 AM EDT Fri Jun 4 2021 ...DENSE FOG ADVISORY HAS EXPIRED... Visibilities have improved above dense fog criteria. Any residual reduction in visibilities is expected to continue improving through the rest of the morning. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Jun 4, 7:20 AM EDT, 3 minutes earlier.
Area forecast discussion, Jun 4, 7:20 AM EDT, 3 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 720 AM EDT Fri Jun 4 2021 ...12Z Aviation Forecast Discussion... .SHORT TERM /Today through Saturday/... Weak southwesterly upper flow persists through today as diffuse frontal boundary sinks slowly into central Georgia. Weak upper ridging begins building into the region by Saturday, however Georgia remains on the western periphery of the ridge in or near the path of any weak short waves ejecting out of the closed upper low settling into the southern plains. Any convection across the area will remain largely diurnally driven and coverage should remain scattered at best. Moderate mid-level lapse rates across the region through the day Saturday, however lack of a strong, focused source of lift and weak shear should keep severe thunderstorm risk minimal. 20 .LONG TERM /Saturday Night through Thursday/... The extended period will be characterized by a persistent wet pattern. A closed off upper low will develop over Texas and linger over that area through the early parts of next week. With southwesterly to southerly winds setting up over the Southeastern CONUS, deep moisture will continually increase over much of the region. As a result, dewpoints will remain in the upper 60s to low 70s and precipitable water values will climb above 2 inches through much of the remainder of the period. This ample moisture will persist even as the upper level flow pattern weakens in the middle and late parts of the week. With southerly low level flow, good instability, and weak impulses traversing the flow aloft, scattered to numerous airmass thunderstorms are expected each day from Sunday through Friday with the highest coverage of storms expected during the afternoon hours each day. Model guidance remains the most bullish on convective development on Sunday through Tuesday, where likely PoPs are forecast areawide during the afternoon hours. Primarily chance PoPs are forecast Wednesday through Friday as the upper level flow weakens and organized forcing becomes less likely. Afternoon highs are forecast to be near climatological normals - mainly in the 80s and low 90s across the area through the extended period. With copious Gulf moisture and high dewpoints, low temperatures will run mainly 3-6 degrees above average - mainly in the mid to upper 60s to low 70s. King && .AVIATION... 12Z Update... VFR conditions will predominate across the majority of the forecast area through most of the forecast period. Will see MVFR or lower ceilings and visibilities across the far north through 14Z, however the only TAF site expected to see significant impacts is KRYY. We will continue to see variable amounts of mid and high-level clouds through the forecast period. Although an isolated shower cannot be ruled out at any time or at any location across the area through 00Z, the best coverage will be between 18Z and 00Z, mainly across central Georgia. Winds will remain light, 5kt or less, from the southwest to northwest through 14Z, increasing to 5-9kt after 14Z before diminishing again after 00Z. Winds become northeast to east by 10-12Z Saturday. //ATL Confidence...12Z Update... Medium confidence on clouds/ceilings this morning and chances for convection this afternoon. High confidence remaining elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 87 67 87 67 / 20 10 30 20 Atlanta 86 68 87 69 / 20 10 30 20 Blairsville 82 61 82 62 / 10 5 20 20 Cartersville 86 64 87 66 / 10 10 20 20 Columbus 88 70 89 69 / 40 30 30 20 Gainesville 85 67 85 67 / 10 10 20 20 Macon 90 68 91 67 / 40 30 40 20 Rome 87 64 89 67 / 10 5 20 20 Peachtree City 86 66 87 67 / 30 20 30 20 Vidalia 90 70 91 70 / 50 40 50 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....King AVIATION...20
Hazardous weather outlook, Jun 4, 6:03 AM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 603 AM EDT Fri Jun 4 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 603 AM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Areas of fog will reduce visibilities to one mile or less across portions of far north Georgia. Areas of dense fog will also reduce visibilities to one-quarter mile or less across the far northwest. The fog should lift by 10 AM this morning. Scattered thunderstorms will be possible this afternoon and evening across central Georgia, along with isolated thunderstorms across portions of north Georgia. An isolated strong to severe storm cannot be ruled out, however, no organized severe weather threat is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There is a chance of thunderstorms across much of central Georgia on Saturday. Scattered thunderstorms will then be likely across much of the forecast area Sunday through Thursday. An isolated strong to severe storm cannot be ruled out on any of these days, however, no organized severe threat is forecast at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 4, 5:55 AM EDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Peachtree City GA 555 AM EDT Fri Jun 4 2021 GAZ001>009-011>016-019>021-030-041400- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk- 555 AM EDT Fri Jun 4 2021 ...PATCHY AREAS OF DENSE FOG THIS MORNING... Areas of fog reducing visibilities to 1 mile or less will persist across portions of far north Georgia through around 10 AM EDT. Local areas of dense fog with visibilities of 1/4 mile or less are also likely across the northwest. If driving this morning, slow down, use low-beam headlights and leave extra distance between you and the vehicle in front of you.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:37 PM EDT | Special Weather Statement | FFC | Candler | 38 min |
Nearby
Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.